I wish I never would have taken one pill of this horrible drug. Yes, it may stop ibs for awhile, but then when it doesn't, you are stuck on this addicting drug...or you go through the hellish withdrawals.
A forum friend of mine was RIGHT when she said I should have tapered off...even though that can take MONTHS... it's taken some people up to a year!! That is worse than heroine!
And to think I only took it for 6 weeks!!!! Ridiculous... It takes awhile for the withdrawal symptoms to hit you, too...from 10 days to 3 weeks... Someone suggested I start taking the pill again and then taper...but after 4 wks without it...I simply could not force myself to take this miserable drug again...and psychologically it would have been worse.
I really wish drs would inform you as to all of this... but they usually just hand you the Rx slip and say "Here ya go!" .... and temporarily you believe in a new magic cure.
I know ibs is awful but there ARE ways of curbing it... I took the Mirt because of anxiety and depression and yes, it cleared up a then current bout of ibs diarrhea and of course, I was thrilled... but...
I also stopped the Grain Free diet I had been on which DID get rid of the ibs... and you can't cheat...not even one bite...at least not for months... So...I truly paid the piper.
So hopefully, you will never take this drug...and if, for whatever reason who do and it stops working, PLEASE taper off slowly...and know it takes a long, long time...and the withdrawal symptoms can remain with you even after you taper off... just not as potently.
OK... hope this helps somebody.